+ Translate

The use of diazepam in the treatment of acute quinine toxicity

, : The use of diazepam in the treatment of acute quinine toxicity. Archives de Pediatrie 1(1): 105-106

Following the article by Hachfi-Soussi et al. (Archives Francaises de Pediatrie (1993) 50, 485-488) on the use of diazepam in the treatment of acute quinine toxicity, the efficacy of this drug is called into question by J.L. Clemessy and F. Barbotin-Larrieu.

(PDF 0-2 workdays service)

Accession: 002530257

Submit PDF Full Text: Here

Submit PDF Full Text

No spam - Every submission is manually reviewed

Due to poor quality, we do not accept files from Researchgate

Submitted PDF Full Texts will always be free for everyone
(We only charge for PDFs that we need to acquire)

Select a PDF file:

Related references

Wolf L.R.; Otten E.J.; Spadafora M.P., 1992: Cinchonism two case reports and review of acute quinine toxicity and treatment. Two cases of acute quinine toxicity are presented, one from self-poisoning and the other from an unidentified source. Both patients presented with acute bilateral blindness. They also experienced the classic symptoms of cinchonism, including nause...

Marill, A.F.; Delyfer, M.N.; Renard, J-P.; Korobelnik, J-F., 2015: Acute blindness secondary to quinine toxicity: role of hyperbaric oxygen treatment. We report a rare case of quinine toxicity causing acute bilateral blindness, followed by documented partial recovery within 24 hours. The patient was treated with hyperbaric oxygenotherapy and intravenous nitrates. Visual defects persist after 6 m...

Clemessy, J.L.; Barbotin-Larrieu, F., 1994: Effect of diazepam in acute quinine poisoning?. Archives de Pediatrie 1(1): 105-106

Hachfi-Soussi, F.; Coudert, V.; Biron, R.; Barois, A., 1993: Acute quinine poisoning treated with high dose of diazepam. High concentrations of quinine, the drug of choice for severe malaria, are toxic to the cardiovascular system, producing hypotension and abnormal myocardial conduction. An 8 year-old girl was admitted for fever, headache and arthralgias. Examinati...

Hachfi Soussi, F.; Coudert, V.; Biron, R.; Barois, A., 1993: Acute quinine poisoning treated with high doses of diazepam. An 8-year-old girl in France, developed ventricular tachycardia and status epilepticus requiring ventilation, plasma replacement and continuous iv administration of sodium thiopental, 48 h after administration of iv quinine for Plasmodium falcipar...

Colwell, E.J.; Hickman, R.L.; Kosakal, S., 1973: Quinine-tetracycline and quinine-bactrim treatment of acute falciparum malaria in Thailand. Annals of Tropical Medicine and Parasitology 67(2): 125-132

Prasad, R.S.; Kodali, V.R.R.; Khuraijam, G.S.; Cho, M.; Travers, J.P., 2003: Acute confusion and blindness from quinine toxicity. Quinine is widely used for nocturnal leg cramps, despite limited evidence of its clinical efficacy in this condition. Accidental overdose is associated with serious ocular complications and can potentially be fatal. We report the case of a 57-year...

Mackie, M.A.; Davidson, J.; Clarke, J., 1997: Quinine--acute self-poisoning and ocular toxicity. Quinine is widely prescribed as a treatment for nocturnal leg cramps. In acute overdosage, it may lead to significant ocular problems. This study reveals that some 30 patients were discharged from Greater Glasgow Health Board hospitals between 198...

Pickett, R.D.; Graham, J.D., 1970: Acute toxicity of heroin, alone and in combination with cocaine or quinine. British Journal of Pharmacology 40(1): 145p-146p

Jindal, M.N., 1955: Cardiovascular toxicity of quinine and quinine calcium gluconogalactogluconate in experimental animals. Journal of the Indian Medical Association 25(2): 52-53